Supraventricular tachycardia (SVT) stable and unstable


The quiz
You are working in the emergency department when a 32-year-old female is brought in by personal vehicle complaining of "feeling her heart beating in her chest and head." Her color is good. She is alert and oriented. Her BP is 138/84. Her pulse is 180. Respirations are 22 and the Pulse Ox is 98% on room air. She states that she was sitting watching television when suddenly it felt like her heart was pounding out of her chest. She got frightened and came to the Emergency Department. She has no significant past medical history.


about 3–5 minutes

Question 1 of 11

One of the first things you want to do is

Question 2 of 11

Being able to feel your heart beating is called

Question 3 of 11

The patient is placed on the cardiac monitor (this rhythm strip). You immediately recognize this rhythm as:
Quiz question

Question 4 of 11

With a blood pressure of 138/84, good color, a pulse ox of 98% and a chief complaint of palpitations, you decide that this patient has

Question 5 of 11

The first step in the treatment of this rhythm would be to

Question 6 of 11

If this does not improve the rhythm, a reasonable next intervention would be

Question 7 of 11

When giving adenosine, it is important to

Question 8 of 11

It is not uncommon for adenosine to cause

Question 9 of 11

While preparing a second dose of adenosine, the patient suddenly loses consciousness. Her radial pulse is extremely fast and weak. You glance at the monitor and realize that her heart rate has increased to over 200. You should prepare immediately to

Question 10 of 11

A fast, narrow complex tachycardia that causes hypotension, chest pain, shortness of breath or other life threatening symptoms is referred to as

Question 11 of 11

If the patient remains stable and does not respond to adenosine, other options would include

Get an email copy of your results now, and a reminder when you need to recertify:

My certification expires

Please provide email address.

You scored #%

The quiz

Correct answers

  • Place the patient on a cardiac monitor.
  • Palpitations.
  • Supraventricular tachycardia.
  • Stable supraventricular tachycardia.
  • Attempt vagal maneuvers.
  • Adenosine 6mg IV fast push.
  • Give it fast push followed by a bolus of saline.
  • A pause in electrical activity for a brief period of time.
  • Perform synchronized cardioversion or unsynchronized if a delay will occur.
  • Unstable supraventricular tachycardia.
  • Any of these

Thanks for taking our quiz, now please tell a friend and follow us for more.


See More Quizzes Redo This Quiz

Pass 5 quizzes and get 20% off your ACLS recertification